MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Death (1802)
Date of Event 06/16/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a follow-up report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a (b)(6) female patient, the device was unable to obtain an ecg signal.Complainant indicated that the crew believed there was a period of time where the electrode pads were not plugged into the defibrillator.After the electrode pads were plugged into the defibrillator, the patient showed asystole.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and the returned multi-function cable and the reported malfunction was not replicated or confirmed.The device was put through extensive testing without duplicating the malfunction.Communication with the customer confirmed that the multi-function cable was not attached to the electrode pads during the event in question.Once the crew identified the pads were not plugged in, they remedied the situation and did not observe a shockable rhythm.The investigation concluded that the device operated as intended.The device was recertified and returned to the customer.No trend is associated with reports of this type.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and the returned multi-function cable and the reported malfunction was not replicated or confirmed.The device was put through extensive testing without duplicating the malfunction.Communication with the customer confirmed that the multi-function cable was not attached to the electrode pads during the event in question.Once the crew identified the pads were not plugged in, they remedied the situation and did not observe a shockable rhythm.The investigation concluded that the device operated as intended.The device was retained at zoll medical and the customer received a replacement device.No trend is associated with reports of this type.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key6693032
Report Number1220908-2017-01568
Device Sequence Number16455675
Product Code MKJ
UDI-Device Identifier00847946006327
UDI-Public00847946006327
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer06/19/2017
06/19/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/04/2017
08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age20 MO